Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Osteonecrosis
Apr 3, 2001

I've been hearing more about osteonecrosis and HIV. And people needing hip-replacements at a young age? Any idea what causes it? The virus? The treatment? Any way to prevent? Thanx for all your help and all your great work!

Response from Ms. Fields-Gardner

Osteonecrosis (also called avascular necrosis or AVN) has been occasionally reported since the late 1980s in HIV disease. The most associated factors include high blood lipids, use of corticosteroids, and alcohol abuse. The potential for AVN with medication-induced hyperlipidemia is a concern. Prevention has not been well explored. However, it might make sense to reduce risk factors.


Previous
Carnitor
Next
Protease inhibitors

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement